MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) result were obtained on a patient sample on a bcs xp system.The discordant results were reported to the physician(s).A new sample was drawn from the patient and run for pt and inr, recovering lower.The lower results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant pt and inr results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.A siemens customer service engineer (cse) was dispatched to the customer site.The cse was unable to duplicate the issue and the customer has not observed this issue since it was first reported.The customer believes the issue was caused due to a bad sample draw.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2022-00046 on 26-aug-2022.Additional information (31-aug-2022): siemens investigation determined that the prothrombin time (pt) measurement curves were evaluated correctly by the bcs xp software.The provided error log file review does not show errors related to the dade innovin reagent, and there were no instrument errors at the time of the event.The siemens customer service engineer (cse) was unable to duplicate the issue and the system is operational.The issue was isolated to the original blood sample collection results and was resolved with a new blood recollection.The customer confirmed that the patient sample was a bad draw.The cause of the event was a pre-analytical issue.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
BIT ANALYTICAL INSTRUMENTS GMBH
registration number: 300360107
am kronberger hang 3
schwalbach, 65824
GM   65824
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key15302546
Report Number9610806-2022-00046
Device Sequence Number6484562
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown